Alert archive / Wyoming / River Flood Warnings in 2010
River Flood Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at May 30, 2010, 9:56 AM MDT for Albany County, Wyoming. It took effect at May 31, 2010, 12:00 PM MDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2010, 9:56 AM MDT (15:56 UTC)
- In effect from
- May 31, 2010, 12:00 PM MDT
- Expired
- Jun 1, 2010, 10:18 AM MDT
- In force
- 22 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- Major
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Laramie River at Laramie (LLRW4).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06660000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
598 WGUS45 KCYS 301556 FLWCYS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 956 AM MDT SUN MAY 30 2010 ...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY .THE LARAMIE RIVER CONTINUES TO RISE AT LARAMIE THIS MORNING. THE RIVER STAGE WILL RISE THROUGH EARLY TUESDAY MORNING...JUNE 1... BEFORE SLOWLY LOWERING. THE HIGH WATER IN THE LARAMIE RIVER WILL BE CAUSED BY RECENT SNOWMELT IN THE SNOWY RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED. DO NOT WALK... RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING AT 9 AM. && WYC001-311556- /O.NEW.KCYS.FL.W.0002.100531T1833Z-100601T1229Z/ /LLRW4.3.ER.100531T1833Z.100601T0000Z.100601T0629Z.NR/ 956 AM MDT SUN MAY 30 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WARNING FOR THE LARAMIE RIVER AT LARAMIE. * FROM MONDAY AFTERNOON TO TUESDAY MORNING. * AT 9 AM SUNDAY THE STAGE WAS 3.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...RISE TO FLOOD STAGE BY MID AFTERNOON MONDAY AND REMAIN AT 5.0 FEET THROUGH 6 AM TUESDAY MORNING. * IMPACT...AT 5.0 FEET...FLOOD STAGE. HOUSES ALONG RIVER SOUTHEAST OF COTTONWOOD ESTATES ALONG CHIMNEY LAMP ROAD HAVE WATER IN OUTBUILDINGS AND OVER DRIVEWAYS. RIVER IS BANKFULL IN VICINITY OF GAGE. * IMPACT...AT 4.5 FEET...WATER BEGINS TO OVERFLOW PORTIONS OF BIKEPATH ALONG SOUTHWESTERN PORTIONS OF LARAMIE (SOUTH OF OPTIMIST PARK ALONG GARFIELD STREET). HOUSES IN LOW SPOTS ALONG RIVER SOUTHWEST OF TOWN (OFF CHIMNEY LAMP ROAD) HAVE WATER APPROACH OUTBUILDINGS AND DRIVEWAYS. 1 TO 2 FEET OF STANDING WATER MAY COVER LOW AREAS OF BIKE PATH NEAR WETLANDS AREA. * IMPACT...AT 4.0 FEET...BANKFULL STAGE. RIVER BEGINS TO ENCROACH AND FLOW INTO WETLANDS AREA ALONG RIGHT BANK. SOME VERY MINOR FLOODING OF LOW SPOTS OF BIKE PATH NEAR WETLANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.3 FEET ON JUN 8 2005. $$ WEILAND
2 follow-up statements
294 WGUS85 KCYS 311603 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MDT MON MAY 31 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING... LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY .SNOWMELT WILL CONTINUE TO CAUSE A SLOW RIVER RISE AROUND LARAMIE WITH THE CREST EXPECTED TO ARRIVE TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR VEHICLE. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED TUESDAY MORNING AROUND 10 AM. && WYC001-011603- /O.EXT.KCYS.FL.W.0002.100531T1800Z-100602T0000Z/ /LLRW4.1.ER.100531T1800Z.100601T0600Z.100601T1800Z.NR/ 1003 AM MDT MON MAY 31 2010 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LARAMIE RIVER AT LARAMIE. * UNTIL TUESDAY EVENING. * AT 9:00 AM MONDAY THE STAGE WAS 3.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...RISE TO AROUND FLOOD STAGE AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 5.0 FEET...WATER REACHES TOP OF BIKEWAY PATH BEHIND HOUSES AT INTERSECTION OF PARK AND SPRUCE STREETS IN SOUTHWESTERN PART OF LARAMIE. HOUSES ALONG RIVER SOUTHWEST OF TOWN (ALONG CHIMNEY LAMP ROAD) HAVE WATER OVER DRIVEWAYS AND WATER IS APPROACHING HOUSES. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.3 FEET ON JUN 8 2005. $$
379 WGUS85 KCYS 011618 FLSCYS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1018 AM MDT TUE JUN 1 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WYOMING... LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY THE LARAMIE RIVER AT LARAMIE CRESTED AT 4 AM THIS MORNING AT 4.6 FEET. THE RIVER STAGE AT 9 AM WAS DOWN TO 4.3 FEET WITH A CONTINUED SLOW DECREASE THROUGH WEDNESDAY. WITH THE PEAK REACHED AND WATER LEVELS RECEDING...THE FLOOD WARNING FOR THE LARAMIE RIVER AT LARAMIE HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING CONCERNING THE LARAMIE RIVER AT LARAMIE. && WYC001-011648- /O.CAN.KCYS.FL.W.0002.000000T0000Z-100602T0000Z/ /LLRW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 1018 AM MDT TUE JUN 1 2010 THE FLOOD WARNING IS CANCELLED FOR THE LARAMIE RIVER AT LARAMIE. * AT 9 AM TUESDAY THE STAGE WAS 4.3 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RECEDE THROUGH WEDNESDAY. * IMPACT...WATER WILL OVERFLOW PORTIONS OF THE BIKE PATH ALONG SOUTHWESTERN PORTIONS OF LARAMIE (SOUTH OF OPTIMIST PARK ALONG GARFIELD STREET). HOUSES IN LOW SPOTS ALONG RIVER SOUTHWEST OF TOWN (OFF CHIMNEY LAMP ROAD) WILL HAVE WATER APPROACH OUTBUILDINGS AND DRIVEWAYS. ONE TO TWO FEET OF STANDING WATER MAY COVER LOW AREAS OF THE BIKE PATH NEAR WETLANDS AREA. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 4.9 FEET ON JUN 8 2008. $$ WEILAND
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at May 30, 4:14 AM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, May 30, 4:14 AM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 414 AM MDT SUN MAY 30 2010 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. TODAY/TONIGHT...PATCHY FOG EXPECTED THROUGH THE EARLY MORNING HOURS ACROSS OUR FAR EASTERN NEBRASKA COUNTIES OF DAWES...BOX BUTTE...MORRILL AND CHEYENNE WHERE TEMPERATURE AND DEWPOINT SPREADS ARE 4 DEGREES OR LESS AT ALLIANCE AND SIDNEY...AND WHERE LOW CLOUD COVER CLEARS OUT...THOUGH FOG COVERAGE WILL BE MINIMIZED BY NORTHWEST WINDS. WEAK SHORTWAVE TROUGH ALOFT MOVES EAST ACROSS MONTANA AND NORTHERN WYOMING THIS AFTERNOON WITH A SURFACE THROUGH 700 MB THETA-E RIDGE AXIS EXTENDING NORTH TO SOUTH FROM DENVER TO GILLETTE...WHERE MINIMAL INSTABILITY WILL EXIST. WEAK LOW LEVEL CONVERGENCE ALONG A SURFACE TROUGH ALONG THE INTERSTATE 25 CORRIDOR AND SPINE OF THE LARAMIE RANGE MAY HELP PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS FROM PLATTE COUNTY SOUTHWARD THROUGH WESTERN AND CENTRAL LARAMIE COUNTY FROM MID AFTERNOON THROUGH EARLY EVENING...DRY ELSEWHERE. MEMORIAL DAY...A CHAMBER OF COMMERCE DAY FOR OUTDOOR ACTIVITIES WITH SUNNY TO PARTLY CLOUDY SKIES AND MILD HIGH TEMPERATURES IN THE 60S WEST OF INTERSTATE 25 AND 70S TO LOWER 80S ELSEWHERE. ZONAL FLOW ALOFT AND STEEP MID LEVEL LAPSE RATES WILL PROMOTE A DECENT WARMING TREND...AND WITH 1000-500 MB THICKNESSES NEAR 5760 METERS AND 700 TEMPERATURES NEAR 10 CELSIUS. DECENT LOW AND MID LEVEL THETA-E ADVECTION NOTED ACROSS WESTERN NEBRASKA AT 850 MB AND 700 MB...THUS ISOLATED AFTERNOON THUNDERSTORMS MAY ERUPT THERE. MONDAY NIGHT...ISOLATED EVENING THUNDERSTORMS POSSIBLE ACROSS WESTERN NEBRASKA IN THE EVENING IN DECENT LOW AND MID LEVEL THETA-E ADVECTION ZONE AND IN LOW LEVEL CONVERGENCE ZONE ASSOCIATED WITH THE SURFACE LOW FROM SOUTHWEST SOUTH DAKOTA THROUGH WESTERN NEBRASKA...DRY ELSEWHERE. .LONG TERM...TUESDAY THROUGH SATURDAY... A PROGRESSIVE PATTERN IS FORECAST FOR THE LONG TERM WITH NEARLY ZONAL FLOW AND ONLY LOW- AMPLITUDE SHORT-WAVES MOVING ACROSS THE UNITED STATES BETWEEN TWO SYNOPTIC SCALE LOWS OVER THE HUDSON BAY AND THE GULF OF ALASKA. TUESDAY WILL BE BREEZY AND DRY ACROSS THE WESTERN ZONES AS SURFACE CYCLOGENESIS IS EXPECTED ALONG THE FRONT RANGE..CENTERED IN EASTERN COLORADO AHEAD OF A WEAK UPPER TROUGH. THIS WILL BRING A COLD FRONT ACROSS THE AREA TUESDAY NIGHT AND BELIEVE THUNDERSTORMS CAN BE EXPECTED ACROSS THE EXTREME EASTERN FORECAST ZONES IN THE NEBRASKA PANHANDLE. TEMPERATURES WILL BE AROUND 5 TO 10 DEGREES COOLER AT MOST LOCATIONS ON WEDNESDAY COMPARED TO TUESDAY. THEN HEIGHTS ALOFT WILL RISE THURSDAY CREATING A WARMING TREND BACK TO 5 TO 10 DEGREES ABOVE NORMAL THROUGH FRIDAY. A SURFACE TROUGH WILL AGAIN FORM IN THE LEE OF THE ROCKIES AS AN UPPER LEVEL WAVE MOVES EAST ACROSS THE CANADIAN BORDER WITH MONTANA. BY FRIDAY NIGHT THE UPPER LEVEL DISTURBANCE WILL BE FAR ENOUGH EAST TO PULL THE SURFACE TROUGH SOUTH AND EAST AS A COLD FRONT...AND SATURDAY WILL BE A FEW DEGREES COOLER AS A RESULT. FORECAST WILL BE DRY FOR WEDNESDAY NIGHT THROUGH THE END OF THE PERIOD...BUT HAVE INCREASED THE CHANCES FOR PRECIPITATION TOWARD CLIMATOLOGICAL VALUES WITH THE FRONTAL PASSAGE FRIDAY INTO FRIDAY NIGHT. && .AVIATION...12Z TAF ISSUANCE... AREAS OF LOW CEILINGS WILL DIMINISH THROUGH THE MORNING HOURS...WITH VFR CONDITIONS EXPECTED BY AROUND 9 AM MDT ACROSS EVEN THE EASTERN MOST TERMINALS. BELIEVE THERE IS ONLY A VERY MINIMAL CHANCE FOR ANY CONVECTION THIS AFTERNOON AND EVENING...SO WILL KEEP IT OUT OF THE TAFS TODAY. && .FIRE WEATHER... MINIMUM AFTERNOON RELATIVE HUMIDITIES TODAY WILL RANGE FROM 15 TO 30 PERCENT...LOWEST ACROSS ALBANY...PLATTE AND NORTHERN LARAMIE COUNTIES. MINIMUM AFTERNOON RELATIVE HUMIDITIES MEMORIAL DAY WILL RANGE FROM 11 TO 28 PERCENT...WITH THE LOWEST READINGS ALONG INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. WEST WINDS OF 15 TO 25 MPH WILL OCCUR THIS AFTERNOON NORTH OF A RAWLINS TO LARAMIE TO DOUGLAS LINE...WITH WEST WINDS OF 15 TO 30 MPH MONDAY AFTERNOON WEST OF A CHEYENNE TO LUSK LINE. && .HYDROLOGY... RIVER LEVELS ARE HIGH IN MANY RIVERS FLOWING OFF THE SIERRA MADRE RANGE AND SNOWY RANGE. THE LEVELS ARE HIGH DUE TO SNOW MELT OF THE PAST TWO DAYS. THROUGH THE NEXT FEW DAYS...THE RIVER STAGES WILL STAY AT OR JUST BELOW BANKFULL ON THE UPPER NORTH PLATTE...LARAMIE ...ENCAMPMENT RIVER AS WELL AS THE NORTH PLATTE BETWEEN HENRY AND MINATARE. A RIVER STATEMENT WAS ISSUED CONCERNING ALL OF THOSE RIVERS SATURDAY MORNING. LATEST FORECAST INFORMATION FROM THE MBRFC POINTS TO THE LARAMIE REACHING FLOOD STAGE EARLY NEXT WEEK. WILL CONTINUE TO CLOSELY MONITOR AND RE EVALUATE FORECASTS TODAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...RUBIN LONG TERM/AVIATION...CARPENTER
Hazardous weather outlook, May 30, 4:51 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 451 AM MDT SUN MAY 30 2010 WYZ116>118-311100- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 451 AM MDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A VERY MINIMAL CHANCE FOR AN ISOLATED THUNDERSTORM ALONG THE SOUTHERN LARAMIE RANGE AND THE CHEYENNE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH COLD FRONTAL PASSAGES TUESDAY NIGHT AND POSSIBLY LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101>115-119-311100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-EAST LARAMIE COUNTY- 451 AM MDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH COLD FRONTAL PASSAGES TUESDAY NIGHT AND POSSIBLY LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CARPENTER
Nearby
River Flood Warnings in Wyoming, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.